Texas, 2012Flash Flood and Damaging Winds in Texas, September 26, 2012
September 26, 2012 · NWS LUB · 11 events in 7 counties and zones
Moist southerly surface winds this afternoon combined with an extension of upper level moisture originating from Tropical Depression Miriam in the Eastern Pacific. A surface trough along the Texas-New Mexico border and a jet streak aloft provided the lift necessary for scattered thunderstorm development by 1400 CST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist southerly surface winds this afternoon combined with an extension of upper level moisture originating from Tropical Depression Miriam in the Eastern Pacific. A surface trough along the Texas-New Mexico border and a jet streak aloft provided the lift necessary for scattered thunderstorm development by 1400 CST. As these storms moved east across the South Plains through the late afternoon and evening, they coalesced into a squall line that developed occasional bowing structures. One of these bows struck western and northern portions of the city of Lubbock toppling a brick wall at the Lubbock Christian University's baseball field. These winds also lofted small gravel and stones that shattered the windows of approximately 20 cars at Texas Tech University and also broke the windows of a nearby bus stop booth. As these storms swept off the Caprock, their overall intensity diminished. An exception to this occurred in southwest Cottle County where a narrow corridor of fierce winds developed just south of a decaying mesoscale convective vortex. Winds at a Texas Tech University West Texas mesonet station located ten miles west-southwest of Paducah were clocked as high as 96 mph within this downburst. Farther north, a slow-moving supercell developed in western Briscoe County and drifted southeast directly over Caprock Canyons State Park accompanied by torrential rain rates of three inches per hour. These rains deluged the park and produced flash flooding along a normally dry creek that drains into Lake Theo. The creek became swollen with several feet of water and proceeded to inundate a bridge causing damage to the asphalt road. Frequent lightning from this day's storms also caused several small grassfires throughout the region, but none of these resulted in any known damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 26, 3:03 PM CST, 40 minutes earlier.
Area forecast discussion, Sep 26, 3:03 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CDT WED SEP 26 2012
.UPDATE...
ADDED A SEVERE MENTION TO ALL BUT THE FAR WESTERN SOUTH PLAINS
VALID THROUGH 11 PM WHICH COINCIDES WITH THE SEVERE THUNDERSTORM WATCH
THAT IS CURRENTLY IN EFFECT UNTIL 11 PM. ADDITIONALLY...LATEST
RADAR TRENDS DISPLAYED A STRENGTHENING STORM ACROSS HOCKLEY
COUNTY. ADDITIONAL DEVELOPMENT FARTHER EAST IS EXPECTED.
&&
.SHORT TERM...
THINGS LOOK TO GET FAIRLY ACTIVE THIS PM. WV IMAGERY SHOWS MID-LEVEL
MOISTURE FROM TC MIRIAM IN THE EPAC MIGRATING EASTWARD AND BEGINNING
TO ENTER THE FA. IN RESPONSE TO THIS AND A SURFACE TROF EXTENDING
FROM THE SOUTH CENTRAL TX PANHANDLE TO THE EXTREME SOUTHWESTERN
SOUTHERN PLAINS...SHOWERS HAVE FORMED ALONG THE TX/NM BORDER. BACKED
SURFACE WINDS IN THE SOUTHERN PLAINS AND OFF THE CAP ROCK ARE
BRINGING IN LL MOISTURE...WITH DP IN THE LOW TO MID 60S OFF THE
CAPROCK. 12Z FORECAST SOUNDINGS SHOW INCREASING MLCAPE THROUGH THE
AFTERNOON AS CLEAR SKIES HELP WARM SURFACE TEMPS AND WITH INCREASING
ML LAPSE RATES. CAPE VALUES WILL RANGE FROM JUST OVER 500 J/KG IN
THE WESTERN ZONES TO OVER 2000 J/KG IN THE ROLLING PLAINS. THE 12Z
RUNS APPEAR TO SHOW A MORE MOIST SOUNDING THAN THE 06Z RUN...WHICH
LOOKS TO BE A PARTIAL RESPONSE TO THE INCOMING MOISTURE FROM MIRIAM.
CURRENT THINKING IS THAT STORMS SHOULD INTENSIFY AS THEY MOVE
EASTWARD...WITH THE BEST CHANCE OF SVR STORMS BEING ALONG AND EAST
OF THE I27/US87 CORRIDOR AS WIND SHEAR...80-90 KT ULJ...AND LL
MOISTURE APPEAR TO BE FAVORABLE FOR SUPPORTING STRONG CONVECTION.
CONVECTIVE INITIALIZATION FOR THESE STORMS IS EXPECTED AROUND
21/22Z. MAIN THREAT FROM THESE STORMS WILL BE UP TO ONE INCH HAIL
AND GUSTY WINDS OVER 60 MPH.
FOR TONIGHT...STORMS ARE EXPECTED TO MERGE AND FROM AN MCS OVERNIGHT
BEFORE EXITING TO THE NORTH AND EAST OF THE FA. MORE PRECIP IS
EXPECTED TO THE WEST AS MORE MOISTURE IS FUNNELED IN FROM MIRIAM AND
AS A SHORTWAVE MIGRATES EASTWARD AROUND THE UL LOW OVER CO. PRECIP
CHANCES WILL RISE THROUGH THE DAY BEGINNING IN THE WESTERN ZONES AND
RISE EASTWARD THROUGH TOMORROW EVENING. ALDRICH
&&
.LONG TERM...
THE CLOSED UA LOW ACROSS WESTERN COLORADO LATE THIS AFTERNOON IS
PROGGED TO OPEN UP TOMORROW NIGHT...AS IT PROGRESSES ACROSS THE
EASTERN PART OF THE SAID STATE. MODEL SOLUTIONS HINT AT SFC WINDS
BACKING TO A MORE SERLY UPSLOPE COMPONENT FRIDAY...IN ADDITION TO
REMNANTS OF TROPICAL STORM MIRIAM /WHICH WILL BE LOCATED NEAR THE
BAJA OF CALIFORNIA/ EJECTING NE ACROSS THE SOUTHERN PLAINS THANKS TO
SWRLY FLOW ALOFT. AS SUCH...AN INCREASE IN MOISTURE WILL BE EVIDENT
AS DEWPOINTS IN THE 50S-60S AND THUS PWATS INCREASING TO AOA 1.50
INCHES ARE ANTICIPATED. THE AFOREMENTIONED SYNOPTIC AND MESOSCALE
FEATURES COMBINED WITH AN INCREASE IN LARGE-SCALE ASCENT COURTESY OF
THE UA DISTURBANCE...AND A BACKDOOR COLD FRONTAL BOUNDARY MOVING
ACROSS THE CWA ON FRIDAY WILL RESULT IN SCATTERED TO WIDESPREAD
SHOWERS WITH A FEW THUNDERSTORMS. THERE WILL BE THE POTENTIAL FOR
PERIODS OF MODERATE RAINFALL GIVEN THE RATHER MOIST
ENVIRONMENT...AND WILL THEREFORE NEED TO LOOK OUT FOR LOCALIZED
FLOODING ESPECIALLY ALONG LOW-LYING OR POOR DRAINAGE AREAS.
SATURDAY...THE TROPICAL MOISTURE FROM MIRIAM WILL COMMENCE TO SHIFT
EAST OF THE CWA AS DRIER AIR ALOFT FILTERS IN. HENCE...BEST CHANCE
POPS WILL SHIFT FROM WEST TO EAST.
FLOW ALOFT WILL SHIFT TO THE NW ON SUNDAY...AS LONG TERM SOLUTIONS
CONTINUED TO SHOW UA RIDGING ACROSS THE WESTERN CONUS AND A
SHORTWAVE TROUGH TRANSLATING SSE ACROSS THE NORTHERN ROCKIES TO
ACROSS THE FA SUNDAY/MONDAY. THE DISTURBANCE/S ASSOCIATED FROPA WILL
SHIFT WINDS TO THE NORTH SUNDAY-MONDAY. ADDITIONALLY...LIGHT QPF
SIGNALS /PWATS AOA 1.00 INCH/ AND SOME MID-LEVEL INSTABILITY IS
ASSOCIATED WITH THE SHORTWAVE. WILL THEREFORE MAINTAIN A MENTION OF
SLIGHT CHANCE POPS SUNDAY-THROUGH EARLY MONDAY MORNING WHERE
THEREAFTER...A NOTABLE DRYING IS EXHIBITED DUE TO THE UA RIDGE
MOVING ACROSS THE SOUTHERN PLAINS.
INCREASED CLOUDINESS AND MOISTURE WILL KEEP TEMPS BELOW NORM THROUGH
MOST OF THE EXTENDED FORECAST /70S/. CLEARING SKIES AND THE
INFLUENCE OF THE UA RIDGE NEXT WEEK WILL GIVE WAY TO DRIER
CONDITIONS AND TEMPS IN THE LOWER TO MID 80S.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 57 77 57 70 54 / 30 40 50 40 20
TULIA 59 79 59 71 55 / 50 40 50 50 30
PLAINVIEW 61 80 60 71 55 / 40 40 50 50 30
LEVELLAND 61 79 60 73 56 / 40 30 50 50 30
LUBBOCK 64 80 63 73 57 / 40 30 50 50 30
DENVER CITY 63 80 61 74 57 / 30 30 50 50 30
BROWNFIELD 64 80 62 72 57 / 40 30 50 50 30
CHILDRESS 65 85 63 78 60 / 50 30 40 60 30
SPUR 66 84 64 74 58 / 40 30 40 60 30
ASPERMONT 68 87 65 77 61 / 30 20 40 60 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
51/29
Hazardous weather outlook, Sep 26, 10:32 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT WED SEP 26 2012
TXZ021>044-271645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1132 AM CDT WED SEP 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO
ONE INCH AND WIND GUSTS TO 65 MPH. THE SEVERE THREAT AREA WILL BE
MAINLY ALONG AND EAST OF INTERSTATE 27/HIGHWAY 87. ACROSS THE
REMAINDER OF THE AREA...THE SEVERE THREAT WILL BE MORE
ISOLATED...WITH STRONG WIND GUSTS THE MAIN THREAT WEST OF
INTERSTATE 27/HIGHWAY 87.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FROM THURSDAY THROUGH SATURDAY...CHANCES OF RAIN WILL INCREASE
OVER THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE
PACIFIC. AS A RESULT...HEAVY RAINFALL AND LOCALIZED FLOODING CAN
BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Sep 26, 2:39 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT WED SEP 26 2012
TXZ034-262115-
HOCKLEY-
339 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF LEVELLAND...MOVING
EAST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 2 MILES AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 3382 10217 3341 10212 3341 10257 3381 10260
TIME...MOT...LOC 2038Z 248DEG 6KT 3356 10255
JORDAN
Special weather statement, Sep 26, 3:14 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
414 PM CDT WED SEP 26 2012
TXZ028-034-262145-
HOCKLEY-LAMB-
414 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST
AT 10 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
AREAS OF BLOWING DUST COULD ALSO DEVELOP ALONG THE STRONG OUTFLOW OF
WINDS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3405 10210 3340 10208 3341 10257 3392 10261
TIME...MOT...LOC 2114Z 232DEG 10KT 3380 10237
24
Special weather statement, Sep 26, 3:16 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT WED SEP 26 2012
TXZ040-262200-
TERRY-
416 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR TERRY COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BROWNFIELD...MOVING NORTHEAST AT
15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3323 10259 3337 10253 3317 10220 3312 10230
3303 10257
TIME...MOT...LOC 2116Z 237DEG 11KT 3313 10253Special weather statement, Sep 26, 3:20 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
420 PM CDT WED SEP 26 2012
TXZ024-262145-
BRISCOE-
420 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF SILVERTON...MOVING NORTHEAST AT
15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3474 10097 3444 10095 3445 10147 3473 10147
TIME...MOT...LOC 2120Z 237DEG 11KT 3457 10131
24
Thunderstorm Wind, Hockley
- When
- September 26, 3:43 PM CST
- Where
- Hockley County, 6.38 mi WSW of Roundup
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.730, -102.200
A 66 mph wind gust was measured by a Texas Tech University West Texas mesonet station near Anton.
Thunderstorm Wind, Lubbock
- When
- September 26, 4:00 PM CST
- Where
- Lubbock County, 0.9 mi SW of Reese Vlg
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.590, -102.030
A 58 mph wind gust was measured by a Texas Tech University West Texas mesonet station at Reese Center.
Thunderstorm Wind, Briscoe
- When
- September 26, 4:10 PM CST
- Where
- Briscoe County, 6.85 mi ESE of Silverton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.430, -101.190
A 59 mph wind gust was measured by a Texas Tech University West Texas mesonet station near Silverton.
Thunderstorm Wind, Hale
- When
- September 26, 4:30 PM CST to 4:35 PM CST
- Where
- Hale County, 0.9 mi NE of Abernathy Muni Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.860, -101.760
A 68 mph wind gust was measured by a Texas Tech University West Texas mesonet station near Abernathy at 1630 CST followed by a 67 mph gust at 1635 CST.
Thunderstorm Wind, Lubbock
- When
- September 26, 4:50 PM CST to 5:40 PM CST
- Where
- Lubbock County, 0.23 mi WNW of Doud to 1.04 mi ENE of Idalou
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 33.571, -101.934
A small bow echo with winds determined to be as high as 75 mph at times caused scattered damage from the western portions of Lubbock northeast to just north of Idalou. At Hays Field (located at Lubbock Christian University), the strongest winds toppled portions of a 15-foot tall center field brick wall. A short while later, approximately 20 vehicles at Texas Tech University lost their side windows from wind-blown gravel and small debris. Also, a nearby bus stop booth had five windows shattered from lofted debris. These winds also downed a light pole on Texas Tech's campus. As this storm continued moving east-northeast, high winds toppled a few vendor tents at the South Plains Fair. Fortunately, prompt warnings allowed attendees to seek appropriate shelter. Several instances of downed trees and power lines also accompanied this storm from the western sections of Lubbock to just north of Idalou where the storm decayed. Additionally, a house located southeast of Lubbock International Airport was struck by lightning; however, the extent of damage, if any, was not reported.
Thunderstorm Wind, Garza
- When
- September 26, 5:02 PM CST
- Where
- Garza County, 0.69 mi N of Southland
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 33.360, -101.550
A NWS COOP observer estimated 65 mph winds associated with a nearly stationary rotating thunderstorm ahead of a squall line. As the squall line's outflow interacted with the rotating updraft, tight low-level rotation ensued for a short period of time before the outflow undercut the storm.
Thunderstorm Wind, Lubbock
- When
- September 26, 5:12 PM CST
- Where
- Lubbock County, 2.15 mi SSW of Heckville
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 33.720, -101.680
A KAMC weather station near Idalou measured a 73 mph wind gust.
Flash Flood, Briscoe
- When
- September 26, 5:19 PM CST to 7:00 PM CST
- Where
- Briscoe County, 5.06 mi N of Quitaque to 5.03 mi N of Quitaque
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.443, -101.060
A NWS storm survey confirmed road damage from flash flooding along a bridge in Caprock Canyons State Park. The damage occurred about 2.5 miles north of the park's main entrance where a normally dry creek bed to Lake Theo swelled with several feet of water and inundated a bridge. Although small portions of the asphalt road along the bridge were washed out, the integrity of the bridge was not compromised. A substantial amount of debris (including large tree limbs and branches) accompanied the fast-moving floodwaters after nearly 1.5 inches of rain fell in 30 minutes.
Thunderstorm Wind, Lubbock
- When
- September 26, 5:35 PM CST
- Where
- Lubbock County, 0.9 mi NE of Slaton
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Department of Highways
- Coordinates
- 33.440, -101.640
Downburst winds estimated around 70 mph overturned a tractor trailer and injured its driver while traveling southeast on U.S. Highway 84.
Thunderstorm Wind, Cottle
- When
- September 26, 6:30 PM CST to 6:35 PM CST
- Where
- Cottle County, 6.63 mi SSE of Narcisso to 8.6 mi W of Chalk
- Measured
- 83 kt (96 mph) measured gust
- Property damage
- $200
- Reported by
- Mesonet
- Coordinates
- 33.910, -100.430
Decaying thunderstorms located just south of a mesoscale convective vortex produced an intense downburst in extreme southwest Cottle County. A Texas Tech University West Texas Mesonet site located ten miles west-southwest of Paducah measured severe winds from 1725 CST to 1735 CST with a peak gust of 96 mph recorded at 1730 CST. Despite the ferocious winds, only one power pole was downed in the area. Although NWS Lubbock radar indicated only marginal storm intensities during this time, the high winds were deemed legitimate based on the fact that cable ties to the mesonet tower were snapped. Farther southeast, a NWS COOP observer about ten miles south of Paducah reported a couple large tree limbs had snapped and damaged a fence.
Thunderstorm Wind, King
- When
- September 26, 6:45 PM CST
- Where
- King County, 8.55 mi WSW of Guthrie 6666 Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.570, -100.480
A 61 mph wind gust was measured by a Texas Tech University West Texas mesonet station near Guthrie.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, September 26, 2012$40,000 · 2 in hail · 15 events
- Flash Flood and Hail in Colorado, September 26, 2012$25,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in Oklahoma, September 26, 2012$2,000 · 3 in hail · 20 events
- Hail and Damaging Winds in Texas, September 26, 2012$15,000 · 1.75 in hail · 5 events
- Hail in Oklahoma, September 26, 20121.75 in hail · 10 events
- Hail and Damaging Wind in West Virginia, September 26, 2012$2,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Texas, September 26, 20122 in hail · 6 events
- Hail and Heavy Rain in Illinois, September 26, 20120.88 in hail · 5 events
- Hail and Damaging Winds in Kansas, September 26, 20121 in hail · 5 events
- Hail in Missouri, September 26, 20121.25 in hail · 4 events
- Hail in Colorado, September 26, 20121 in hail · 4 events
- Hail in Kentucky, September 26, 20121 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408313, 408298, 408314, 408315, 408305, 408316, 408300, 407405, 408312, 408320, 408317.